MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC10
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coils (swiftpac) confirmed kinks on the pusher assembly and that the embolization coil was detached.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, the pull wire was in its initial position inside the pusher assembly distal detachment tip.If the swiftpac coil is advanced against resistance, damage such as kinks on the pusher assembly may occur.Subsequently, if the swiftpac coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and allow the embolization coil to detach.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.The detached embolization coil was reported to have been left inside the intended vessel.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coils (swiftpac), and a non-penumbra microcatheter.During the procedure, the physician successfully implanted three swiftpac coils.While advancing the next swiftpac, the swiftpac pusher assembly slightly kinked.The physician decided to remove and resheath the swiftpac.While retracting, the physician experienced resistance, and the swiftpac unintentionally detached in the intended vessel.The physician decided to leave the swiftpac in place.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21551541
Report Number3005168196-2025-00069
Device Sequence Number4475325
Product Code HCG
UDI-Device Identifier00815948029545
UDI-Public00815948029545
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC10
Device Lot NumberF00014189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale